MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Model Number SM0005-USA
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.However, a photo was provided.This is a double pouch single use device.The photo shows the outer layer of packaging has been opened and there is what appears to be a hair laying on top of the inner package.The inner package has not been opened.The hair is not within the inner most package and would have no effect on the product.Review of the photo confirms the presence of what appears to be a hair on the package, however does not assist in determining a root cause for the presence of this foreign material as the outer package had been opened at point of use.To date there have been no other reported complaints for this lot.Not returned.
 
Event or Problem Description
As reported, on (b)(6) 2021 during a procedure, a hair was found inside the sterile packaging of arista ah.There was no impact to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.However, a photo was provided.This is a double pouch single use device.The photo shows the outer layer of packaging has been opened and there is what appears to be a hair laying on top of the inner package.The inner package has not been opened.The hair is not within the inner most package and would have no effect on the product.Review of the photo confirms the presence of what appears to be a hair on the package, however does not assist in determining a root cause for the presence of this foreign material as the outer package had been opened at point of use.To date there have been no other reported complaints for this lot.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of re-review of the photo provided.As the photo shows what appears to be a hair laying on the foil pouch which is within the sterile tyvek pouch, root cause is most reasonable determined to be manufacturing related.Review of manufacturing records shows product was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of 3975 units released for distribution in july, 2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ARISTA AH ABSORBABLE HEMOSTAT
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12751518
Report Number1213643-2021-20393
Device Sequence Number1454797
Product Code LMG
UDI-Device Identifier00801741044120
UDI-Public(01)00801741044120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberSM0005-USA
Device Catalogue NumberSM0005-USA
Device Lot NumberWBET0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown